Sinequan (Doxepin) Withdrawal And Detox
- 1. Sinequan (Doxepin) Withdrawal And Detox
- 2. What Are Common Sinequan (Doxepin) Withdrawal Symptoms
- 3. Sinequan (Doxepin) Withdrawal Timeline And Symptom Durations
- 4. Managing Withdrawal Symptoms Of Sinequan (Doxepin)
- 5. Sinequan (Doxepin) Medications And Detox
- 6. How To Choose A Sinequan (Doxepin) Center
Sinequan, more commonly known at doxepin, is a tricyclic antidepressant used to treat mental and mood disorders such as depression and anxiety. Doxepin promotes feelings of calmness and relaxation by relieving tension. It is also used as a sleeping aid to increase energy levels by interacting with natural chemicals found in the brain.
Although doxepin doesn’t have any euphoric effects on the brain, addictive tendencies can still stem from a tolerance build up, which increases the chances of misuse of the drug. Because the drug changes the number of chemicals in the brain, it is essential that it is only taken as prescribed.
Unprescribed use or increased use without doctor approval can lead to life-threatening consequences, such as suicidal thoughts and/or overdose.
A tolerance can be built up over time to Sinequan, making it easy to increase dosages without first consulting a doctor. Your risk of side effects will increase if dosages are altered, as this medication is prescribed based on individual patients’ medical conditions and personal responses to treatment.
Common side effects related to regular doxepin use can include but are not limited to:
- Dry mouth
- Blurred vision
- Trouble urinating
Misuse of doxepin can lead to more serious side effects and withdrawal symptoms that require immediate medical attention. These can include but are not limited to:
- Mood changes (anxiety, agitation)
- Severe abdominal pain
- Blurred Vision
- Worsened depression
The main risk when taking doxepin is antidepressant discontinuation syndrome, which is a condition that can occur when the use of antidepressant drugs is stopped or dosages are reduced. This often happens with serotonin-norepinephrine reuptake inhibitors (SNRIs) like Sinequan and happens in about 20% of patients who take this drug.
Withdrawal symptom duration usually depends on how long doxepin was misused. It can be dangerous to stop suddenly so doctors will usually recommend a tapered withdrawal, meaning dosages are gradually reduced over time. The risk of side effects can increase if the dosage is stopped abruptly.
Certain withdrawal symptoms may happen after use of doxepin is stopped, even after just a couple of days. These can include but are not limited to:
- Suicidal thoughts or actions
Doxepin is not a controlled substance, but a psychological dependence can form if the drug is misused, putting you at a higher risk for side effects and withdrawal symptoms. If withdrawal symptoms persist, contact a medical professional immediately. Gradual decrease of dosage is necessary to manage symptoms but should not be attempted alone without a professional’s help.
The best way to manage lightheadedness to make sure you get up slowly when rising from sitting or lying positions, to ensure that fainting does not ensue. Relieving dry mouth usually comes in the form of sucking on sugarless hard candies or chewing sugarless gum while taking sips of water.
It is essential to maintain a diet high in fiber, drink water regularly and exercise often to prevent constipation. Laxatives may be taken, but be sure to consult a pharmacist before selecting which one to take.
Taking Sinequan with other drugs can increase the risk of side effects and sabotage the detox process. As you are gradually reducing the use of Sinequan, avoid the use of other drugs that can make you drowsy or slow your breathing. Do not take narcotic pain medicine, muscle relaxers or any other antidepressants while using or detoxing from Sinequan.
Do not change the dosage of any other medicines you may be taking without first consulting a medical professional.
Doxepin comes in 10 mg, 25 mg, 50 mg, 75 mg and 100 mg capsules. Consult your doctor before tapering your dosage to detox your body and gradually stop the continuation of use. Usually, a doctor will decrease your dosage by 10% each month until your system is completely independent of the drug.
Multiple non-profit and for-profit organizations will aid in the recovery process by providing professional mentoring, recommendations for handling withdrawal symptoms and advice on tapering rates when stopping usage. One non-profit organization is called Point of Return, which has specialized programs for different substance recovery.
There are many other options out there as well, and help is just around the corner for you or a loved one to find freedom from addiction.
If you or a loved one is struggling with Sinequan withdrawal, don’t delay. We can help you overcome your addiction today.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700